Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 70, NWS Melbourne, FL

June 8, 20065 counties in Florida

NWS Melbourne, FL issued this red flag warning at Jun 8, 2006, 1:23 PM EDT for 5 counties in Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2006, 1:23 PM EDT (17:23 UTC)
Expired
Jun 8, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 081723
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
123 PM EDT THU JUN 8 2006

FLZ041-044>046-053-144-090000-
/O.NEW.KMLB.FW.W.0070.060608T1723Z-060609T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
123 PM EDT THU JUN 8 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING UNTIL 8 PM EDT THIS EVENING FOR LAKE...ORANGE...OSCEOLA...
SEMINOLE AND INTERIOR VOLUSIA COUNTIES. AS EXPECTED RH VALUES HAVE
FALLEN AT OR BELOW 35% EARLY THIS AFTERNOON ACROSS THE WARNING
AREA. CONFIDENCE HAS INCREASED THAT MANY AREAS WILL SEE 4 OR MORE
HOURS OF SUCH CRITICAL RH VALUES...SO A RED FLAG WARNING HAS BEEN
ISSUED. SOUTH WINDS 5 TO 10 MPH WILL SHIFT TO THE EAST WITH
PASSAGE OF THE SEA BREEZE AT WHICH POINT RH VALUES WILL CLIMB BACK
ABOVE 40%. 

PLEASE ADVISE ANY FIRE CREWS IN THE FIELD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

KELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jun 8, 10:45 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 8, 10:45 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EDT THU JUN 8 2006

.UPDATE...

AXIS OF UPPER SHORTWAVE ROTATING THRU THE BROAD EASTERN CONUS TROUGH
IS FORECAST TO CROSS FA LATER TODAY. MORNING CAPE SOUNDING SHOWS
SOME SLIGHT MID LEVEL MOISTENING AND COOLING HAS TAKEN PLACE IN THE
LAST 12 HOURS ASSOCD WITH THIS FEATURE. BUT PWATS REMAIN LOW...
AROUND 1.17 WITH LOTS OF DRY AIR JUST ABOVE THE BOUNDARY LAYER.
SOUTHERLY LOW LEVEL FLOW (ASSOCD WITH RIDGE AXIS SLIPPING SOUTHWARD)
MAY BEGIN TO ERODE SOME OF THIS DRY AIR. HAVE LOWERED RAIN CHANCES
EVEN FURTHER ALG THE COAST (LESS THAN 10%) AND ATLC COASTAL WATERS
DUE TO EARLY SEA BREEZE PASSAGE.

ISOLD STORMS ARE POSSIBLE THIS AFTN AS SEA BREEZE INTERACTS WITH
LAKE OKEECHOBEE BREEZE IN WESTERN MARTIN COUNTY (SLIGHTLY HIGHER
MOISTURE THERE). A COLLISION OF THE EAST AND WEST COAST SEA BREEZES
WILL OCCUR VERY LATE IN THE AFTN OR EARLY THIS EVENING STRETCHING
ROUGHLY FROM LAKE/WESTERN ORANGE COUNTIES SOUTHWARD ACROSS POLK
COUNTY. WILL KEEP THE ISOLD 20% POPS FOR OUR SOUTHERN INTERIOR (NEAR
THE KISSIMMEE RIVER) LATE TODAY BUT MAY NEED TO SHIFT THAT TO EARLY
THIS EVENING. AT THE VERY LEAST THERE WILL BE SOME HIGH BASED CU
DEVELOP WITH THE COLLISION AND LOCAL 09Z WRF MODEL SHOWS VERY ISOLD
SHOWERS DEVELOPING AFTER 7 PM WEST OF ORLANDO. ATMOS LOOKS TOO DRY
ACROSS LAKE/ORANGE COUNTIES TO ADD MENTIONABLE RAIN CHANCES DESPITE
SEA BREEZE COLLISION SO WILL KEEP THEM AT 10%.

CURRENT FORECAST CALLING FOR LOWER 90S INTERIOR AND UPPER 80S COAST
LOOKS GOOD. COULD SEE A FEW MID 90S INTERIOR AND MID 80S AT THE
BEACHES.

&&

.MARINE...GOOD BOATING CONDITIONS WITH EASTERLY SEA BREEZE 10-12
KNOTS ALREADY DEVELOPED NEAR SHORE...AND THIS WILL EXPAND FURTHER
OFFSHORE REACHING BUOY 009 BY MID AFTN. SEAS 2 FEET.

&&

.AVIATION...VFR.

&&

.FIRE WEATHER...AFTER A FEW DAYS WITH RED FLAG CONDITIONS ACROSS THE
INTERIOR NORTH...MOISTURE WILL INCREASE SLIGHTLY TODAY AS A TROUGH
ALOFT APPROACHES. HOWEVER...MODELS HAVE TENDED TO MOISTEN DRY AIR
MASSES UP TOO QUICKLY RECENTLY AND MORNING SOUNDINGS FROM THE CAPE
AND JAX SHOW SIGNIFICANT DRY AIR WHICH SHOULD MIX DOWN TO THE SFC.
WINDS ARE LIGHT SOUTH OVER THE INTERIOR BUT RH VALUES MAY BE ABLE TO
DROP BELOW 35% FOR 4 HOURS. WILL MONITOR DEWPOINT TRENDS FOR
POSSIBLE RED FLAG FOR NORTH INTERIOR EARLY THIS AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  69  93  69 /  10  10  10  10
MCO  92  70  94  73 /  10  10  10  10
MLB  87  72  91  71 /  10  10  10  10
VRB  87  72  90  69 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE AT THIS TIME.

&&

KELLY
Hazardous weather outlook, Jun 8, 4:44 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
444 AM EDT THU JUN 8 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
082045-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
444 AM EDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
MOISTURE IS FORECAST TO INCREASE TODAY AS A TROUGH ALOFT APPROACHES
THE REGION. THIS SHOULD RESULT IN A FEW LATE DAY LIGHTNING STORMS
OVER INTERIOR SECTIONS NEAR THE KISSIMMEE RIVER AND LAKE OKEECHOBEE.
ANY STORM THAT FORMS COULD BECOME STRONG WITH FREQUENT LIGHTNING
BEING THE PRIMARY HAZARD.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES MAY FALL TO AROUND 35 PERCENT OVER
NORTHERN INTERIOR SECTIONS...RESULTING IN A LOW FIRE WEATHER DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A CHANCE FOR AFTERNOON LIGHTNING STORMS IS EXPECTED TO RETURN EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

LASCODY

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.